Retinoic acid syndrome is a potentially life-threatening complication of therapy for acute promyelocytic leukemia (APL) with all-transretinoic acid (ATRA). The case of a 55-year old male patient admitted to the hospital because of a bleeding diathesis is reported. APL was diagnosed and he underwent treatment with idarubicin and ATRA (GIMEMA protocol); 24 hrs after ATRA treatment he developed retinoic acid syndrome and was admitted to the Intensive Care Unit because of severe respiratory insufficiency (dyspnoea, tachypnea and severe hypoxemia (SpO2 75%). Pulmonary insufficiency was treated non-invasively with CPAP and the patient recovered from pulmonary distress one week later.
|Translated title of the contribution||Retinoic acid syndrome. Severe respiratory insufficiency treated with CPAP|
|Number of pages||5|
|Publication status||Published - Jul 2000|
ASJC Scopus subject areas
- Anesthesiology and Pain Medicine